PDA

View Full Version : Plaquenil???



mdawncooper
04-22-2011, 06:26 PM
I am handling the Plaquenil pretty well. I do find I am not as hugry sometimes so hope it will help with my weightloss. I also get some gastric cramping but not too bad yet. I am noticing that I get extremely tired about 4 hours after taking it. I am hoping this will pass but I am wondering if anyone else has had this same issue.

Melanie

Linda From Australia
04-22-2011, 07:08 PM
I had a terrible gastrointestinal problems when I started taking Plaquinel. This was relieved by making a few changes. Now 9 months later, I have no issues taking the medication.
I hope you will adjust sooner than I did.

1. Take the tablet at night time, after eating
2. Eat small meals every 2 hours
3. Drinking cold drinks instead of at room temperature
4. Rest when I needed
5. Use a heat pad when I suffered cramping
6. Take either paracetamol or nurofen when the cramping couldnot be controlled.

magistramarla
04-22-2011, 08:15 PM
I've been taking it for two years now. It gave me some gastrointestinal problems for about two months. (Ever suddenly get "that urge" to run to the potty in front of a classroom full of teens? I have!) It cleared up after that and I have no problems with it. I take mine in the morning, with my vitamins.
I feel tired most of the time, so I can't say if the Plaquenil causes it or not.
Hugs,
Marla

steve.b
04-22-2011, 10:44 PM
i take mine in the morning, (along with about 11 other tablets).
the concoction can make me queezy, so i take moxolon last thing at night.

no other problems now. it can take a few months to settle into your system, side effects are supposed to slow down by then.

tgal
04-22-2011, 10:54 PM
I have taken plaquenil for about 2 years. I have had IBS issues for so long that I have no idea if I had stomach/bowel issues with it or not. I take 2 a day. 1 in the morning and 1 at night. I am one of the lucky ones I guess because I have never had any problems with it at all. I have constant fatigue when flaring so it may be the Lupus and not so much the meds. It is kind of like the pharmacist told me about the methotrexate (SP). She said "many people stop taking the metho because they think it makes them sick when part of the time it is simply that it is destroying the immune system so they are catching everything". I guess the point is that sometimes we don't know what is the med and what is this sucky disease!

Just something to think about.

giggle
04-23-2011, 04:16 AM
I have been on plaquenil for 5 years, going on 6 years. Symptoms of my lupus mimic the side effects of plaquenil LOL so I never saw any effect at all. I do take both my tablets of an evening before bed though, so even if they do have an immediate effect, I should be asleep anyway. On the odd occasion I have taken it earlier recently I get really nauseous! I find I have to lay down because feeling so nauseous does make me feel weak. I was very sick when I first started on plaquenil, so I guess I see more of the side effects now that I am a little more 'normal'.

Peridot20_Gem
04-24-2011, 04:32 PM
Hi Melaine,

I've been taking the plaquenil for 12wks now, i went back to my Doctor's at 8wks and saw him about it and he asked me to do another 2mths stretch on it to see how i was coping, it's a known factor that all drugs are not suited to everyone and i think i'm one of those people where plaquenil is concerned, even though it's been doing my skin good and i've been fighting the affects the best i can but can't cope much more with it, so come next week i'm phoning the hospital to speak to the sister about the drug.
I'm having severe breathing problems with it, stomach cramps, less appetite, very bad pain around my lungs, feeling sick besides being sick and also nausea but besides the plaquenil i do get affects from other meds i take and i actually think my body as come to it's limit's.

Keep with it as it may be a drug which will help in many ways.

mdawncooper
04-25-2011, 05:08 PM
Thanks for the advice and comments. I switched to taking the medicine at night and it seems better. I am eating less and really watching what I eat too. (Weight wise that is a good thing.) I went to the Opthamologist today and got my baseline so we will see how this goes.

Melanie

Peridot20_Gem
04-27-2011, 07:05 AM
Hi Melainie,

If your like me you wow need to watch what you eat the plaquenil took my appetite away but i used to take it at 2pm and linda mentioned to me taking it at night, so the most i could go without my body craving it was 7pm.

How did the results go with your baseline or when do you get them?

Terri x